Secondary leukemia in a child with neuroblastoma while on oral etoposide: what is the cause?

2.50
Hdl Handle:
http://hdl.handle.net/10541/86536
Title:
Secondary leukemia in a child with neuroblastoma while on oral etoposide: what is the cause?
Authors:
Ng, Antony; Taylor, G Malcolm; Eden, Tim O B
Abstract:
To date little has been reported about the risk of therapy-related leukaemia (t-AML) in children receiving oral etoposide therapy. The authors present a case of t-AML that developed in a child with metastatic neuroblastoma 18 months after he received oral etoposide, given for palliation purpose. The leukemic blasts were examined by morphological, immunohistochemical, cytogenetic, and molecular genetic analyses. Although the t-AML developed following oral etoposide therapy, the child had previously received high-dose, multiagent chemotherapy, and rearrangement of the MLL gene was not demonstrated. The use of modern multiagent therapy often makes it difficult to appropriately apportion blame for causation of specific side effects. Moreover, the etiology of t-AML and mechanism of leukemogenesis are likely to be multifactorial and complex. Further studies on the precise association with different therapies are thus needed. Oral etoposide remains an effective palliative agent and its usage should not be excluded without most careful consideration of the risks.
Affiliation:
Academic Department of Paediatric Oncology, Christie Hospital, Manchester, UK.
Citation:
Secondary leukemia in a child with neuroblastoma while on oral etoposide: what is the cause?, 17 (3):273-9 Pediatr Hematol Oncol
Journal:
Pediatric Hematology and Oncology
Issue Date:
2000
URI:
http://hdl.handle.net/10541/86536
DOI:
10.1080/088800100276460
PubMed ID:
10779995
Type:
Article
Language:
en
ISSN:
0888-0018
Appears in Collections:
All Christie Publications

Full metadata record

DC FieldValue Language
dc.contributor.authorNg, Antonyen
dc.contributor.authorTaylor, G Malcolmen
dc.contributor.authorEden, Tim O Ben
dc.date.accessioned2009-11-19T17:13:20Z-
dc.date.available2009-11-19T17:13:20Z-
dc.date.issued2000-
dc.identifier.citationSecondary leukemia in a child with neuroblastoma while on oral etoposide: what is the cause?, 17 (3):273-9 Pediatr Hematol Oncolen
dc.identifier.issn0888-0018-
dc.identifier.pmid10779995-
dc.identifier.doi10.1080/088800100276460-
dc.identifier.urihttp://hdl.handle.net/10541/86536-
dc.description.abstractTo date little has been reported about the risk of therapy-related leukaemia (t-AML) in children receiving oral etoposide therapy. The authors present a case of t-AML that developed in a child with metastatic neuroblastoma 18 months after he received oral etoposide, given for palliation purpose. The leukemic blasts were examined by morphological, immunohistochemical, cytogenetic, and molecular genetic analyses. Although the t-AML developed following oral etoposide therapy, the child had previously received high-dose, multiagent chemotherapy, and rearrangement of the MLL gene was not demonstrated. The use of modern multiagent therapy often makes it difficult to appropriately apportion blame for causation of specific side effects. Moreover, the etiology of t-AML and mechanism of leukemogenesis are likely to be multifactorial and complex. Further studies on the precise association with different therapies are thus needed. Oral etoposide remains an effective palliative agent and its usage should not be excluded without most careful consideration of the risks.en
dc.language.isoenen
dc.subjectAdrenal Gland Canceren
dc.subjectAcute Myeloid Leukaemiaen
dc.subjectCancer Metastasisen
dc.subjectSecond Primary Canceren
dc.subject.meshAdministration, Oral-
dc.subject.meshAdrenal Gland Neoplasms-
dc.subject.meshAntineoplastic Combined Chemotherapy Protocols-
dc.subject.meshCarboplatin-
dc.subject.meshChild-
dc.subject.meshChromosome Aberrations-
dc.subject.meshCisplatin-
dc.subject.meshCyclophosphamide-
dc.subject.meshEtoposide-
dc.subject.meshHumans-
dc.subject.meshLeukemia, Myeloid, Acute-
dc.subject.meshMale-
dc.subject.meshNeoplasm Metastasis-
dc.subject.meshNeoplasms, Second Primary-
dc.subject.meshNeuroblastoma-
dc.subject.meshVincristine-
dc.titleSecondary leukemia in a child with neuroblastoma while on oral etoposide: what is the cause?en
dc.typeArticleen
dc.contributor.departmentAcademic Department of Paediatric Oncology, Christie Hospital, Manchester, UK.en
dc.identifier.journalPediatric Hematology and Oncologyen

Related articles on PubMed

All Items in Christie are protected by copyright, with all rights reserved, unless otherwise indicated.